Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

An integral criterion for normal functions


Authors: Rauno Aulaskari and Peter Lappan
Journal: Proc. Amer. Math. Soc. 103 (1988), 438-440
MSC: Primary 30D45
DOI: https://doi.org/10.1090/S0002-9939-1988-0943062-X
MathSciNet review: 943062
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A new characterization for normal functions is given. It is shown that a function $ f$ meromorphic in the unit disk is a normal function if and only if for each $ \delta > 0$ and each $ p > 2$ there exists a constant $ {K_f}(\delta ,p)$ such that, for each hyperbolic disk $ \Omega $ with hyperbolic radius $ \delta $,

$\displaystyle \iint_\Omega {{{(1 - {{\left\vert z \right\vert}^2})}^{p - 2}}{{({f^ \ne }(z))}^p}dA(z) \leq {K_f}(\delta ,p)},$

where $ {f^ \ne }(z)$ denotes the spherical derivative of $ f$ and $ dA(z)$ is the Euclidean element of area. It is shown by example that this characterization is not valid for $ p = 2$.

References [Enhancements On Off] (What's this?)

  • [1] P. M. Gauthier, A criterion for normalcy, Nagoya Math. J. 32 (1968), 277-282. MR 0230891 (37:6449)
  • [2] V. I. Gavrilov, On the distribution of values of functions meromorphic in the unit circle which are not normal, Mat. Sb. 67 (1965), 408 427. (Russian) MR 0197734 (33:5897)
  • [3] P. Lappan, A non-normal locally uniformly univalent function, Bull. London Math. Soc. 5 (1973), 291-294. MR 0330467 (48:8804)
  • [4] -, A criterion for a meromorphic function to be normal, Comment. Math. Helv. 49 (1974), 492-495. MR 0379850 (52:755)
  • [5] O. Lehto and K. I. Virtanen, Boundary behaviour and normal meromorphic functions, Acta Math. 97 (1957), 47-65. MR 0087746 (19:403f)
  • [6] A. J. Lohwater and Ch. Pommerenke, On normal meromorphic functions, Ann. Acad. Sci. Fenn. Ser. AI, No. 550 (1973), 12 pp. MR 0338381 (49:3146)
  • [7] S. Yamashita, Criteria for functions to be Bloch, Bull. Austral. Math. Soc. 21 (1980), 223-227. MR 574841 (81g:30041)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30D45

Retrieve articles in all journals with MSC: 30D45


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0943062-X
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society